Illinois, 2004

Tornado in Illinois, November 1, 2004

November 1, 2004 · NWS ILX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 1, 2:45 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 1, 2:45 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CST MON NOV 1 2004

.DISCUSSION...
MAIN CONCERNS THIS PACKAGE WILL BE CONTINUING OF FLOOD WATCH AND
CHANCES OF PCPN TOMORROW THROUGH WEDNESDAY NIGHT. THEN FOCUS WILL BE
ON TEMPERATURES IN THE MED/LONG RANGE.

MODELS VERY SIMILAR THROUGH 30HRS AND SEEM TO HANDLE FIRST WAVE
LIFTING OUT OF SOUTH WELL. AFTER THAT ETA BECOMES THE ODD MODEL
OUT...PERTAINING TO THE HANDLING OF THE NEXT WAVE/SFC LOW LIFTING
OUT OF THE SOUTHERN PLAINS. GFS/CANADIAN/ECMWF ALL AGREE ON POSITION
OF NEXT SFC LOW LIFTING NORTHEAST OUT OF THE SOUTHERN MISS VLY INTO
NORTHERN ALA BY 18Z WED. ETA APPEARS TO BE TOO FAR WEST NEAR THE
UPPER LVL LOW IN MO...HAVING THE PCPN FURTHER NORTHWEST IN THE
COLDER AIR. GFS FITS THE CONCEPTUAL MODEL MUCH BETTER AND AGREES
WITH ENSEMBLES.

THEREFORE WILL FOLLOW COMPROMISE WITH THE FIRST WAVE LIFTING OUT
THEN FOLLOW GFS THROUGH DAY 7.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
SFC LOW IN EASTERN MO WILL CONTINUE TO LIFT TO THE NORTHEAST
TONIGHT. LINE OF HEAVIEST PCPN WILL NOW MOVE INTO EASTERN AND
SOUTHEASTERN IL FOR THE NIGHT. 50KT LOW LVL WINDS WILL CONTINUE TO
ADVECT +12 TO +14C DEWPOINT AIR INTO THE AREA...COMBINED WITH GOOD
DYNAMICS AND UPPER LVL DIVERGENCE. PW VALUES ALSO WILL BE OVER 1.5
INCHES IN THE SAME AREA. THEREFORE WILL KEEP FLOOD WATCH
GOING...MAINLY FOR THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA.
HAVE NOT DECIDED WHAT TO DO WITH THE REMAINDER OF THE CWA FOR
TONIGHT. WILL ALSO REMOVE MENTION OF HEAVY RAIN IN THE WESTERN HALF
OF THE CWA FOR OVERNIGHT. BY TOMORROW...THE BULK OF THE PCPN WILL BE
EAST OF THE AREA...WHERE THE BEST MOISTURE AND LIFT WILL BE.
HOWEVER...WILL KEEP CHC POPS IN FOR TUE AS NORTHERN STREAM 500
TROUGH IS STILL TO THE WEST OF THE AREA. TUE NIGHT WILL BE DRY AS
THE NORTHERN 500 TROF MOVES EAST OF THE AREA AND A LARGE 500 CUT OFF
LOW BEGINS TO DEVELOP IN THE SOUTHERN PLAINS.

BY WED...THE CUT OFF LOW AND RELATED SFC SYSTEM BEGINS TO LIFT OUT
THE SOUTH. DECENT ISENTROPIC LIFT RETURNS TO THE AREA WITH SPECIFIC
HUMIDITY OF +8G/KG ON THE 300K LAYER. THIS WILL BEGIN TO MOVE INTO
THE SOUTHERN HALF OF THE CWA WED MORNING AND THEN OVERSPREAD THE
AREA BY AFTERNOON. A NICE AREA OF OMEGA WILL ALSO BE OVER THE AREA.
WILL GO WITH CHC POPS FOR NOW BUT MAY NEED TO RAISED TO LIKELY IF
MODELS CONTINUE THE TREND TOMORROW. PCPN SHOULD MOVE EAST THROUGH
THE AREA WED NIGHT.

AFTER THE TROUGH MOVES THROUGH...AREA WILL BE IN NORTHWEST FLOW FOR
THUR AND THUR NIGHT. AREA WILL HAVE SOME BRIEF RIDGING DURING THE
DAY AS LARGE AREA OF HI PRSS BEGINS TO DOMINATE THE WESTERN HALF OF
THE US. A S/W WILL ALSO MOVE SOUTHEAST IN THE FLOW THUR NIGHT...BUT
BELIEVE MOISTURE WILL BE VERY LIMITED. THEREFORE WILL NOT HAVE ANY
PCPN AT THIS TIME.

LARGE TEMP GRADIENT WILL BE SEEN TONIGHT AS SOUTHEASTERN CWA WILL BE
IN WARM SECTOR SOME TONIGHT. HAVE TRIED TO BLEND WITH SURROUNDING
OFFICES. OTHERWISE HAVE TRIED TO FOLLOW THE COOLER MAV THROUGH THE
PERIOD.

LONG TERM...FRIDAY THROUGH MONDAY...
NORTHWEST FLOW WILL BE THE DOMINATE FEATURE FOR DAYS 4-7. NEAR THE
END OF THE PERIOD THE TROUGH IN THE EAST GETS DEEPER WITH STRONG
RIDGING IN THE WEST. THE ONLY EFFECT THIS WILL HAVE ON CNTRL IL WILL
BE FOR COOLING TEMPS OVER THE WEEKEND. MEX GUIDANCE TRENDS ON THE
COOLER SIDE...SO WILL FOLLOW CLOSELY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
.IL...FLOOD WATCH FOR EASTERN AND SOUTHEASTERN ILLINOIS TIL MIDNIGHT.

&&

AUTEN
Hazardous weather outlook, Nov 1, 11:06 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1106 AM CST MON NOV 1 2004

ILZ027>031-036>038-040>057-061>063-066>068-071>073-021200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1106 AM CST MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LARGE STORM SYSTEM WILL LIFT NORTHEASTWARD OUT OF THE SOUTHERN
PLAINS TODAY. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ARE
EXPECTED AS THIS SYSTEM APPROACHES TODAY AND TONIGHT. ANY
THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE.
HOWEVER...RAIN WILL BE HEAVY TIMES...POSSIBLY RESULTING IN FLOODING.
AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.

BARNES

The radar

The Lincoln radar (KILX), 105 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Champaign

When
November 1, 3:35 PM CST to 3:37 PM CST
Where
Champaign County, 3 mi WNW of Sidney
Rating
F0
Path length
1.5 mi
Path width
100 yd
Reported by
EMERGENCY MANAGER
Coordinates
40.033, -88.117

A tornado touched down 3 miles west northwest of Sidney. Two barns were destroyed and one home sustained minor damage. The tornado lifted 3.2 miles northwest of Sidney. No injuries were reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyThe tornado archive for Illinois, 2004Warnings in Illinois, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425241.